Hi everyone! In this video I will be discussing how I began taking hormones and how they physically, emotionally, and sexually changed me from male to female. Many of these changes take a long time to fully develop, but some can be noticed almost right away.
So, I started testosterone blockers in May 2011. I actually kinda fooled the system in getting them prescribed. I had severe cystic acne all across my forehead, upper lip and chin area. It was these huge painful, throbbing bumps that would never go away. It made me feel even uglier. I knew it was related to dihydrotestosterone (DHT). Too much in your system can cause hair loss, which I had a lot of, acne, and all sorts of other issues. I had a receding hairline when I was very young. When I was in highschool I started getting this big bald spot on the back of my head which people commented on. I had it treated and luckily it grew back. But, I still had the hair loss in this area [temples].
For my acne, I tried topical products, but they didn’t seem to work since the source of the issue was hormonal. So, I started looking into natural products to not only help with the acne, but perhaps increase my estrogen levels as well. I am a big supporter of alternative medicine, but you have to be careful. There were a few I looked into, and found the most useful ones to be Red Clover, Saw Palmetto, and Vitex. You can look them up on your own if you’re interested. But, it was the Red Clover specifically that started to get rid of the acne, and perhaps boosted the estrogen levels by a little bit. After probably three months, the acne came back, and it really started to upset me.
So, I decided to go to my dermatologist and said that I was a male to female, and know that the drug Spironolactone is used to treat acne, and I would be on it anyway as a testosterone blocker. She had never prescribed it to a male before, but looked into it and shortly thereafter she prescribed to me, technically for acne, even though the real reason was as an antiandrogen. I started at a very low dose because she wasn’t sure how it was going to affect me. Sometime later I saw a transgender health expert that increased the dose, but I still needed it prescribed through my dermatologist for my insurance to cover it or I would end up having to pay $100 for a months’ supply, which was ridicules.
By the time I started estradiol, prescribed by this transgender doctor, I was on the full dose of spironolactone, which took about five months to get to that dose. My lab work showed my testosterone levels drop from around 700 when I was on a low dose to 10 after being on the full dose. But, the estradiol did aide with this. I was taking Spironolactone until my surgery date, and I don’t need to take it anymore because there is no more testosterone being produced. Which is great because it dehydrates you and makes you urinate all the time.
In September 2011, I began estradiol. I did plenty of research prior, and found that injections were supposedly the safest and most efficient. So, I had to special order the estradiol in injectable form. It came to about $10 a month. I had to inject every other week into my thigh area. The thought of doing it was intimidating, but, you will do whatever it takes to be yourself and happy. So, I injected it just fine. My thigh hurt a little, nothing bad. I went to sleep sometime after, and woke up in the middle of the night, feeling extremely nauseous. I vomited, it felt like I had the flu. Also, my thigh was so sore that I could not walk. I was limping around the house with a cane/walker, feeling so ill for the next week and a half. Then, when I felt better, it was time to do it again. Same thing, I couldn’t walk, it took me like five minutes to come down the steps, couldn’t lift my leg. I felt so sick to my stomach for at least a week. But, after a few weeks of doing this, the nausea slightly went away, but not the leg pain. I started to think it might have been an allergic reaction to the cottonseed oil it was mixed with since my leg was all red, swollen, and spotted.
After three months of dealing with that, I saw my doctor again, and we switched over to sesame seed oil, which was so much better since it wasn’t as thick. But, it was still difficult for the first three days or so to walk around normally. After four more months on the injections, seven months total, I couldn’t deal with it anymore and switched over to pills that I use sublingually, under the tongue. No more having to sick an inch long needle into my thigh muscle, causing my to not walk. It was so great to stop that. I’ve been on them ever since. They are quite pricy. About $30 a month. Though, I have it prescribed now by my endocrinologist, which is covered by my insurance. So, I don’t have to pay anything.
Also, the injections cause an extreme high and low. The first few days, your body has the full amount available, then over time it starts to drop off and you feel a lack of energy and hormones in your body. The pills however, since they are taken everyday, are stable.
One time when I injected was before I ate lunch, since normally I would do it shortly after. Do not inject when you don’t have much food in your system. Immediately after doing it, I felt like I was going to pass out. I got up and looked in the mirror and my face was so pale. So, I had to go lay down for a while.
The physical changes I experienced were almost instantaneous. I noticed within a week or two, my breasts started to become puffy, with a growth lump. They started growing so fast and if they continued they way they were, they would’ve been so much larger, but they stopped. And, this is probably because I smashed both of them so hard within the first few months that I was bruised and red for a while afterwards. When you’re not use to having a very sensitive chest, you can be careless and smash into things like I did. Now, I have very tiny boobs, 26AA if that. So, that was a bust!
One for the best changes was my hairline, and body hair. The body hair and facial hair seemed to become less which I hate body and facial hair. Plus I was also doing home laser treatments which were helpful. There were so many new head hairs that it makes my hair look super frizzy. The hairs are about down to here now [ear]. And, even after the surgery, I still have a whole bunch of new hairs starting to grow I guess because there is no more testosterone being produced. The receding hairline in this area [temples] is slowly, but surely coming back, and it’s so great, despite how frizzy it is.
Another change was my face. It seemed to fill out a little more, probably due to increased fat around the body. Speaking of fat, when I was a male, I almost had the “ideal” female bust, waist, and hip measurements, 36-24-36, and this was as a male. Now, I seem to have more masculine measurements. I guess it’s due to having more body fat in the waist area. Very weird.
Another weird change was my height and shoe size. The doctor had me at 6’1″, and now I’m just under 6′. Also, my shoe size seemed to decrease a bit. Also, my voice seemed to change as well. I didn’t really practice at all, it just seemed to naturally get higher. I wouldn’t say it’s necessarily feminine. I’d say it’s kind of in between. And, these are all things that shouldn’t change from hormones but for some reason they did for me.
The emotional changes were probably the biggest change. I think it was the confidence in myself and finally being able to be me, that made me able to express my emotions better. I never loved myself before, and now I do a lot more. I feel like I can be more open about who I am. People have said I actually have a personality now, and I can talk easier with other people.
The mood swings are a lot more serious now though. I would have ups and downs prior to transitioning, but now they are a lot more serious and make the bipolar very hard to deal with at times. Also, when I first started estradiol, I was real mean and unpleasant to be around.
The sexual changes were very very good. [Sexual Function] When you are a guy, with all that testosterone, your sex drive is like must hump everything in the house!!! And, that’s just insane. Going more than three days without masturbation was very difficult and when I did, it would always be on my mind until I did it. The longest I probably went was two weeks max. Now, I have no sex drive whatsoever. Which is very good for me since I can focus on much more important matters. I’ve gone many months without masturbation and it does not bother me and it’s not difficult to do, even after surgery.
It was so great to not have to deal with erections anymore, especially not now. However, this can negatively impact your sexual capabilities. You see, to maintain the health of the erectile tissue, you have to get erections. This happens throughout the day, and when you’re sleeping. When you are on hormones and those spontaneous erections subside greatly, your penis may shrink. Another thing is that it becomes very sensitive and even painful at times to get erections. This is another reason why I didn’t like to masturbate after several months on hormones because it was so sore and hyper-sensitive. I didn’t have any difficulty getting an erection though, which can happen over time.
On a side note, when you begin taking female hormones, you will lose your ability to reproduce. After about three months for me, I was no longer able to ejaculate. Thank goodness because I hated that. The longer you are on hormones, the less chance you will have of being fertile.
I hope this video was informative and helpful. Thanks for watching!
Check out Amchara to learn more about female hormones.
This post may contain affiliate links and I may earn a small commission on purchases made through these links.